Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2013, Article ID 340980, 10 pages
http://dx.doi.org/10.1155/2013/340980
Research Article

Dynamical Analysis of a Stochastic Predator-Prey Model with an Allee Effect

College of Sciences, Nanjing University of Technology, Nanjing 211816, China

Received 23 July 2013; Revised 24 October 2013; Accepted 7 November 2013

Academic Editor: Chengjian Zhang

Copyright © 2013 Feng Rao. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. D. Murray, Mathematical Biology. II. Spatial Models and Biomedical Applications, vol. 18 of Interdisciplinary Applied Mathematics, Springer, New York, NY, USA, Third edition, 2003. View at MathSciNet
  2. E. Renshaw, Modelling Biological Populations in Space and Time, vol. 11 of Cambridge Studies in Mathematical Biology, Cambridge University Press, Cambridge, UK, 1991. View at MathSciNet
  3. C. S. Holling, “The components of predation as revealed by a study of small-mammal predation of the European pine sawfly,” The Canadian Entomologist, vol. 91, no. 5, pp. 293–320, 1959. View at Google Scholar
  4. C. S. Holling, “Some characteristics of simple types of predation and parasitism,” The Canadian Entomologist, vol. 91, no. 7, pp. 385–398, 1959. View at Google Scholar
  5. G. T. Skalski and J. F. Gilliam, “Functional responses with predator interference: viable alternatives to the Holling type II model,” Ecology, vol. 82, no. 11, pp. 3083–3092, 2001. View at Google Scholar · View at Scopus
  6. X. Liu and L. Chen, “Complex dynamics of Holling type II Lotka-Volterra predator-prey system with impulsive perturbations on the predator,” Chaos, Solitons & Fractals, vol. 16, no. 2, pp. 311–320, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. B. Liu, Z. Teng, and L. Chen, “Analysis of a predator-prey model with Holling II functional response concerning impulsive control strategy,” Journal of Computational and Applied Mathematics, vol. 193, no. 1, pp. 347–362, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. W. Ko and K. Ryu, “Qualitative analysis of a predator-prey model with Holling type II functional response incorporating a prey refuge,” Journal of Differential Equations, vol. 231, no. 2, pp. 534–550, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. G. Jiang, Q. Lu, and L. Qian, “Complex dynamics of a Holling type II prey-predator system with state feedback control,” Chaos, Solitons & Fractals, vol. 31, no. 2, pp. 448–461, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. R. Yafia, F. El Adnani, and H. T. Alaoui, “Limit cycle and numerical similations for small and large delays in a predator-prey model with modified Leslie-Gower and Holling-type II schemes,” Nonlinear Analysis: Real World Applications, vol. 9, no. 5, pp. 2055–2067, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. F. Rao, “Spatiotemporal pattern in a self- and cross-diffusive predation model with the Allee effect,” Discrete Dynamics in Nature and Society, vol. 2013, Article ID 681641, 9 pages, 2013. View at Publisher · View at Google Scholar
  12. B. Dennis, “Allee effects: population growth, critical density, and the chance of extinction,” Natural Resource Modeling, vol. 3, no. 4, pp. 481–538, 1989. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. P. A. Stephens, W. J. Sutherland, and R. P. Freckleton, “What is the Allee effect?” Oikos, vol. 87, no. 1, pp. 185–190, 1999. View at Google Scholar · View at Scopus
  14. G. Wang, X.-G. Liang, and F.-Z. Wang, “The competitive dynamics of populations subject to an Allee effect,” Ecological Modelling, vol. 124, no. 2-3, pp. 183–192, 1999. View at Publisher · View at Google Scholar · View at Scopus
  15. S.-R. Zhou, Y.-F. Liu, and G. Wang, “The stability of predator-prey systems subject to the Allee effects,” Theoretical Population Biology, vol. 67, no. 1, pp. 23–31, 2005. View at Publisher · View at Google Scholar · View at Scopus
  16. L. Berec, E. Angulo, and F. Courchamp, “Multiple Allee effects and population management,” Trends in Ecology and Evolution, vol. 22, no. 4, pp. 185–191, 2007. View at Publisher · View at Google Scholar · View at Scopus
  17. P. Aguirre, E. González-Olivares, and E. Sáez, “Two limit cycles in a Leslie-Gower predator-prey model with additive Allee effect,” Nonlinear Analysis: Real World Applications, vol. 10, no. 3, pp. 1401–1416, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. P. Aguirre, E. Gonález-Olivares, and E. S. Sáez, “Three limit cycles in a Leslie-Gower predator-prey model with additive Allee effect,” SIAM Journal on Applied Mathematics, vol. 69, no. 5, pp. 1244–1262, 2009. View at Google Scholar
  19. W. Wang, Y. Cai, Y. Zhu, and Z. Guo, “Allee-effect-induced instability in a reaction-diffusion predator-prey model,” Abstract and Applied Analysis, Article ID 487810, 10 pages, 2013. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J. Wang, J. Shi, and J. Wei, “Predator-prey system with strong Allee effect in prey,” Journal of Mathematical Biology, vol. 62, no. 3, pp. 291–331, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. I. Scheuring, “Allee effect increases the dynamical stability of populations,” Journal of Theoretical Biology, vol. 199, no. 4, pp. 407–414, 1999. View at Publisher · View at Google Scholar · View at Scopus
  22. M.-H. Wang and M. Kot, “Speeds of invasion in a model with strong or weak Allee effects,” Mathematical Biosciences, vol. 171, no. 1, pp. 83–97, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. A. Morozov, S. Petrovskii, and B.-L. Li, “Bifurcations and chaos in a predator-prey system with the Allee effect,” Proceedings of the Royal Society B, vol. 271, no. 1546, pp. 1407–1414, 2004. View at Publisher · View at Google Scholar · View at Scopus
  24. J. Shi and R. Shivaji, “Persistence in reaction diffusion models with weak Allee effect,” Journal of Mathematical Biology, vol. 52, no. 6, pp. 807–829, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. G. A. K. van Voorn, L. Hemerik, M. P. Boer, and B. W. Kooi, “Heteroclinic orbits indicate overexploitation in predator-prey systems with a strong Allee effect,” Mathematical Biosciences, vol. 209, no. 2, pp. 451–469, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. J. Zu and M. Mimura, “The impact of Allee effect on a predator-prey system with Holling type II functional response,” Applied Mathematics and Computation, vol. 217, no. 7, pp. 3542–3556, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. J. Wang, J. Shi, and J. Wei, “Dynamics and pattern formation in a diffusive predator-prey system with strong Allee effect in prey,” Journal of Differential Equations, vol. 251, no. 4-5, pp. 1276–1304, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. R. Lin, S. Liu, and X. Lai, “Bifurcations of a predator-prey system with weak Allee effects,” Journal of the Korean Mathematical Society, vol. 50, no. 4, pp. 695–713, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  29. R. Z. Khasminskii and F. C. Klebaner, “Long term behavior of solutions of the Lotka-Volterra system under small random perturbations,” The Annals of Applied Probability, vol. 11, no. 3, pp. 952–963, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. X. Mao, G. Marion, and E. Renshaw, “Environmental Brownian noise suppresses explosions in population dynamics,” Stochastic Processes and their Applications, vol. 97, no. 1, pp. 95–110, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, Princeton, NJ, USA, 2001.
  32. C. Ji, D. Jiang, and X. Li, “Qualitative analysis of a stochastic ratio-dependent predator-prey system,” Journal of Computational and Applied Mathematics, vol. 235, no. 5, pp. 1326–1341, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. H. Malchow, F. M. Hilker, and S. V. Petrovskii, “Noise and productivity dependence of spatiotemporal pattern formation in a prey-predator system,” Discrete and Continuous Dynamical Systems. Series B, vol. 4, no. 3, pp. 705–711, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. X. Mao, “Stochastic stabilization and destabilization,” Systems & Control Letters, vol. 23, no. 4, pp. 279–290, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. C. A. Braumann, “Variable effort harvesting models in random environments: generalization to density-dependent noise intensities,” Mathematical Biosciences, vol. 177-178, pp. 229–245, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. M. Bandyopadhyay and C. G. Chakrabarti, “Deterministic and stochastic analysis of a nonlinear prey-predator system,” Journal of Biological Systems, vol. 11, no. 2, pp. 161–172, 2003. View at Publisher · View at Google Scholar · View at Scopus
  37. M. Bandyopadhyay and J. Chattopadhyay, “Ratio-dependent predator-prey model: effect of environmental fluctuation and stability,” Nonlinearity, vol. 18, no. 2, pp. 913–936, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. X. Mao, C. Yuan, and J. Zou, “Stochastic differential delay equations of population dynamics,” Journal of Mathematical Analysis and Applications, vol. 304, no. 1, pp. 296–320, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. R. Rudnicki and K. Pichór, “Influence of stochastic perturbation on prey-predator systems,” Mathematical Biosciences, vol. 206, no. 1, pp. 108–119, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. M. Bandyopadhyay, T. Saha, and R. Pal, “Deterministic and stochastic analysis of a delayed allelopathic phytoplankton model within fluctuating environment,” Nonlinear Analysis: Hybrid Systems, vol. 2, no. 3, pp. 958–970, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. C. Ji, D. Jiang, and N. Shi, “Analysis of a predator-prey model with modified Leslie-Gower and Holling-type II schemes with stochastic perturbation,” Journal of Mathematical Analysis and Applications, vol. 359, no. 2, pp. 482–498, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. F. Rao, W. Wang, and Z. Li, “Spatiotemporal complexity of a predator-prey system with the effect of noise and external forcing,” Chaos, Solitons & Fractals, vol. 41, no. 4, pp. 1634–1644, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. A. Maiti and S. Pathak, “A modified Holling-Tanner model in stochastic environment,” Nonlinear Analysis: Modelling and Control, vol. 14, no. 1, pp. 51–71, 2009. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  44. M. Liu and K. Wang, “Global stability of a nonlinear stochastic predator-prey system with Beddington-DeAngelis functional response,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 3, pp. 1114–1121, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. X. Wang, H. Huang, Y. Cai, and W. Wang, “The complex dynamics of a stochastic predator-prey model,” Abstract and Applied Analysis, vol. 2012, Article ID 401031, 24 pages, 2012. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. X. Mao, Stochastic Differential Equations and Their Applications, Horwood Publishing Series in Mathematics & Applications, Horwood, Chichester, UK, 1997. View at MathSciNet
  47. D. J. Higham, “An algorithmic introduction to numerical simulation of stochastic differential equations,” SIAM Review, vol. 43, no. 3, pp. 525–546, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet